MAUDE Adverse Event Report: Ethicon Inc. DERMABOND PRINEO; Surgical Sealant

Ethicon Inc. DERMABOND PRINEO; Surgical Sealant
Catalog Number CLR222US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 08/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a hardware removal knee procedure on an unknown date and a topical skin adhesive was used.It was reported by the orthopedic pa that a patient having a tension blister 10 days ago when utilizing the topical skin adhesive.The adhesive was removed in the office and prescription strength benadryl was given.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ what is the procedure name? hardware removal knee ¿ what is the procedure date (dd/mm/yyyy)? ¿ what date did the reaction occur on (dd/mm/yyyy)? ¿ what does the reaction look like and how large of an area does the reaction cover? ¿ do you have any pictures of the reaction? no ¿ was benadryl prescription strength or bought otc? prescription strength ¿ can you identify the lot number of the product that was used? no ¿ what is the most current patient status? blisters cleared after a couple of days ¿ was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? no attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide a description of the event, symptoms, and manifestation of the reaction.What was the procedure date? what date /day post op was the reaction noted? please confirm: it was previously stated the benadryl was prescription strength.Is this correct? what was the dosage given of the prescription strength benadryl? was any other prescription strength medication prescribed? please specify? was a topical steroid prescribed? if yes, was it prescription strength? were any other prescription medications prescribed? was any surgical intervention performed? were any cultures taken? results? please describe how the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth, bmi? patient pre-existing medical conditions (ie.Allergies, history of reactions)? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? current patient status? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.

Brand Name
DERMABOND PRINEO
Common Device Name
Surgical Sealant
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50717410
Report Number2210968-2026-09086
Device Sequence Number10586534
Product Code OMD
UDI-Device Identifier10705031230996
UDI-Public10705031230996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown